RAFAEL MARTELL, M.D.; DAVID HEINRICHS, M.D.; CALVIN R. STILLER, M.D.; MORRIS JENNER, M.D.; PAUL A. KEOWN, M.B., Ch.B.; JOHN DUPRE, M.D.
The clinical introduction of cyclosporine heralded a new class of immunoregulatory drugs with specific inhibitory effects on T-cell functions and elaborated products (1, 2). Cyclosporine's role in facilitating solid organ transplantation and altering autoimmune responses continues to grow (3). As use of the drug widens, more interactions with other pharmacologic agents will be reported. We report the cases of three patients in a pilot study of the effect of cyclosporine in type 1 diabetes (4) in whom treatment with erythromycin was associated with acutely elevated trough serum levels of cyclosporine and clinical manifestations of acute drug toxicity.
No other drugs
RAFAEL MARTELL, DAVID HEINRICHS, CALVIN R. STILLER, MORRIS JENNER, PAUL A. KEOWN, JOHN DUPRE. The Effects of Erythromycin in Patients Treated with Cyclosporine. Ann Intern Med. 1986;104:660–661. doi: 10.7326/0003-4819-104-5-660
Download citation file:
Published: Ann Intern Med. 1986;104(5):660-661.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use